I use a depilatory to remove unwanted hair from my upper lip area - this always used to be fine, but lately I’ve had to increase the frequency due to some medication I’m taking that increases hair growth. Now I’m finding that the more I use the cream, the regrowth is coming in darker and more coarse. Is there anything I can do to soften/lighten the regrowth - like a special moisturizer or lotion??
More depilatory is not making the hair come in more, even though it might seem that way. Depilatories have no effect on hair growth.
You have a couple of options. If the hair is just dark, you can bleach it. This makes it harder to see, even if it’s still there.
If it’s too coarse, you might consider a couple of things:
Some of the newer lotions like Curel, Jergens, etc. have a “shave minizing” forumla, which can sometimes make hairs feel a little finer if you use them, long enough.
Prescription Vaniqa (which can slow growth in some consumers)
Epilation, removing the hair by the root. This can be done with wax, tweezers, or a rotary epilator. With waxing, check with your doctor if you’re using any topical preparation that affects the skin. With all epilation, make sure to use an exfoliant and moisturizer to keep from getting ingrowns.